Body wont change
Apr 24, 2011
Hi Nelson, I am based in Ireland. Before I was diagnosed poz I could work out and gain muscle. Now since I am poz and on atripla once daily I cant gain muscle no matter what I do. I am 6'2 and 16 stone. I eat very healthy,grains,complex carbs,protein- i do everything right and i just cant change my body. its really getting me down. I also seem to crave candy on a daily basis. I am 29. I had my testoserone levels and thyroid checked with my doctor and they are normal. There must be something I can do ..this is really getting me down as it doesnt suit me to be tall n thin. I am considering taking steroids. Pls any info would be great. My doctor just told me that not everybodys idea of beauty is to be muscled..this is not good enough for me. I miss being chunky! I have been told I am not wasting. The problem is I cant gain any muscle.
Response from Mr. Vergel
I does not matter what anyone else thinks. It is what is important to you what matters, as long as you do not have a unhealthy obsession with body image. Most of us want to look good and healthy, and that may mean different things to different people.
First of all, you need to find a way to curb your sweet tooth right now. And I also hope you are not drinking a lot of alcohol. Try to have fruit at home to eat when you crave sugar. And do not buy sugary stuff so that you do not have the temptation. It amazes me how many people set themselves up for failure by bringing crap home from the grocery store. Then they wonder why do not have the willpower. Anyway, this is not directed at you but it is something I see every time.
Resting energy expenditure (the amount of calories that we burn doing nothing but running our metabolism) can be higher in some HIV positives, so it may be harder for some to gain weight, specially if genetically you are built thinner.
You are young and should not have problems gaining muscle (I mean 5-10 pounds not 20 pounds!) with proper exercise and diet. You say you do everything right but have you seen a dietitian and an exercise trainer? Are you truly eating and exercising the way you should?
Anabolic steroids are virtually impossible to get by prescription for HIV in the UK, so many patients tend to use street sources for them. This concerns me.
Assuming that your kidneys are OK, have you tried creatine? Also, are your lipids and blood glucose OK? Sometimes our metabolism changes when taking HIV medications and it is important to have a copy of your blood work every time you get them.
I wish I could say more, but as you can see I have more questions than answers for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.